Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
September 20, 2001

School and Daycare

Question from Caddo Mills, Texas, USA:

My four and a half year old son just started public school, and we have a full time nurse's aid and a part-time nurse. Our problem is the nurse will not allow anyone but her to give glucagon. The instructions to school personnel from the nurse are to call 911 and wait. We live in a very small town, and it would take up to 20 minutes for EMS to show up to take care of my son. If he had a severe low and needed glucagon and couldn't receive glucagon immediately, what are the problems resulting from non-treatment?

Answer:

Your son needs access to glucagon from other personnel. It sounds like you need to contact the American Diabetes Association for assistance with this issue.

LD

[Editor’s comment: See a previous answer on this topic.

I would also suggest to the nurse that other school personnel could at least be trained in the use of glucose gel. See Acute Emergencies of Diabetes.

SS]